"...a distant cord
on the outside is forgotten.
A constant need to get along
and the animal awakens.
And all I feel is black and white.
The road is long
and memory slides
to the whole of my undoing
put aside, I put away
I push it back to get through each day.
And all I feel is black and white
and I'm wound up small and tight
and I don't know who I am.
Everybody loves you when you're easy
Everybody hates when you're a bore
Everyone is waiting for your entrance
So don't disappoint them."
I have been feeling pretty good since my last round of chemo almost 2 weeks ago. I'm counting my blessings, even though it's so strange to me how differently my body has reacted to the same drugs over the course of the 4 treatments. The repercussions of feeling better are that I'm spending less time thinking and more time doing; which means I'm not writing as much.
|Slip stitch beanie in denim blue.|
Going out in public has been a bit problematic for me because the hot flashes have hit. The word around these circles is "chemo-pause"...chemically induced menopause. The chemo finally stopped my cycle and I have the lovely side effects that go with it: hot flashes and night sweats. (I'd like to say mood swings haven't been as much of an issue, but you'd have to consult my hubs for veracity of that statement!).
If I have a hot flash around my house or friends, I just peel off the hat first, and then start with the other layers. But in public, I feel a little bit uncomfortable with exposing my Benjamin Button-head to the general public. One trick I figured out at my son's indoor soccer game last week was the 2-in-1. I wore my cotton hat and put my acrylic one over it. When I got too warm, I just peeled off the acrylic one. And I dress in layers, preferably with zipper or button fronts. I will go from freezing to sweating and back to freezing several times over the course of an hour or two. Or...even more pleasantly, walk around with ice blocks for toes, but sweating armpits. It's really a PITA. It's also a constant reminder of what is potentially waiting for me once I begin on the 5 years of Tamoxifen starting next November. I'm trying really hard to put it aside, not worry about what may or may not happen to me on that drug, but now that I know a little about it, I can't help but ponder every now and then. I'm back in unknown waters, which is a place that really drives me crazy: I'm getting ready to start 2nd round of chemo: Taxitere and Herceptin, and I have no idea how I'll react to them.
My 1st treatment is the Monday before Thanksgiving. I've heard that the Taxane class of drugs (most common: Taxol and Taxitere) are less harsh than the Adriamycin/Cytoxan cocktail I've been going through. This is a big relief to me, but the fact is that it's still a cell destroying drug, so the usual chemo side effects may apply. I'm also waiting to see if this round will maybe help with my RA symptoms, which, though improved by my current meds, is still present and annoying. From the Herceptin, I have NO idea what to expect.